MAUDE Adverse Event Report: ALPHATEC SPINE, INC. SET SCREW, HEXALOBE (TI-6AI-4V ELI); PEDICLE SCREW SYSTEM

ALPHATEC SPINE, INC. SET SCREW, HEXALOBE (TI-6AI-4V ELI); PEDICLE SCREW SYSTEM
Model Number 22015
Health Effect - Clinical Code No Information (3190)
Date of Event 07/30/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Visual inspection under magnification found no signs that either set screw had undergone the final tightening process.Although the bottom of the set screws which interacts with the rod has a minor swoop on one side of the outer perimeter, the remainder does not contain any deformity caused by 100 in-lbs of torque.Both the hexalobe edges and the mating threads appear crisp and clean with no associated marking/deformity caused the final torque process.Both the supplied instructions for use (ins-028) and surgical technique (lit-83210) provide direction as to proper set screw final tightening process.Instruction for use ins-028; warnings: 9.It is critical that set screws are turned to the proper torque values as recommended in the surgical techniques, using the instruments provided.Intraoperative management: 6.The final operative procedure with polyaxial screws must include tightening of set screws to 100in-lb torque value with the instruments provided.Surgical technique lit-83210: assemble the 100 in-lb t-handle torque wrench with the torque wrench shaft.Insert the torque wrench assembly through the cannula of the cannulated anti-torque.Engage the male portion of the set screw driver into the female portion of the desired set screw.Slide the anti-torque down until the instrument is fully seated over the rod on each side of the screw head.Turn t-handle clockwise.Final tightening is achieved when the t-handle audibly clicks.
 
Event or Problem Description
The doctor found the disconnection of two set screws two weeks after the initial surgery.Re-operation was conducted on (b)(6) 2018 to replace and tighten the set screws.The illico mis posterior fixation system was originally implanted on (b)(6) 2018.

Brand Name
SET SCREW, HEXALOBE (TI-6AI-4V ELI)
Common Device Name
PEDICLE SCREW SYSTEM
Manufacturer (Section D)
ALPHATEC SPINE, INC.
5818 el camino real
carlsbad CA 92008
MDR Report Key7845746
Report Number2027467-2018-00063
Device Sequence Number11156558
Product Code NKB
UDI-Device Identifier00844856043688
UDI-Public(01)00844856043688(10)8042902
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K123623
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number22015
Device Catalogue Number22015
Device Lot Number8042902
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/07/2018
Initial Report FDA Received Date09/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age75 YR